Pennsylvania, 2006

Flash Flood in Pennsylvania, June 25 to 26, 2006

June 25 to 26, 2006 · NWS CTP · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 25, 1:58 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 25, 1:58 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT SUN JUN 25 2006

.SHORT TERM /THROUGH SUNDAY NIGHT/...

AS ADVERTISED...RAIN HAS OVERSPREAD THE ENTIRE CWA WITH THE
PIPELINE EXTENDING SOUTH INTO THE CAROLINAS. SURFACE LOW PRESSURE
OVER NORTHERN FLORIDA HAS A TROUGH EXTENDING NORTH INTO THE
EASTERN GREAT LAKES. AN UPPER LOW ORGANIZING OVER EASTERNN IOWA
WILL PROVIDE THE INFLUX OF MOISTURE AT THE UPPER LEVELS.
THIS...ALONG WITH A SERIES OF SHORTWAVES...WILL BRING STEADY LIGHT
TO MODERATE RAIN OVERNIGHT. THUNDERSTORMS HAVE BEEN CONFINED TO
THE FAR EASTERN EDGE OF THE STEADY RAIN WHERE DEWPOINTS HAVE
ROCKETED INTO THE 70S. SPOTTER REPORTS FROM AREAS RECEIVING HEAVY
RAIN INDICATE THAT 1 TO 3 INCH AMOUNTS WILL BE COMMON OVERNIGHT IN
THE TROPICAL AIRMASS. TEMPERATURES WILL HOLD IN THE MID TO UPPER
60S PARALLEL WITH THE DEWPOINTS TONIGHT.

AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN EXTENDED TO 6 AM FOR
ALL COUNTIES EXCEPT THE FAR NORTHWEST. THIS SEEMS REASONABLE BASED
ON THE CURRENT RADAR AND SPOTTER REPORTS.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...

WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGH MOST OF THE EXTENDED AS A TROUGH AT 500 MB REMAINS OVER
LAKE MICHIGAN AND A 595 DM HIGH ANCHORS OFF THE NEW ENGLAND
SEABOARD. THIS WILL SANDWICH THE REGION UNTIL THE HIGH WEAKENS
AND THE TROUGH OPENS UP BY MID WEEK.

THE MAIN PLUME OF MOISTURE WILL SHIFT WEST ON MONDAY AND BE
CENTERED OVER THE WESTERN HALF OF THE FORECAST AREA. THIS AXIS
WILL MOVE EAST ON TUESDAY OVERSPREADING THE ENTIRE AREA AGAIN AS
THE TROUGH OPENS UP AND THE BLOCKING HIGH WEAKENS OFF OF THE
ATLANTIC COAST.

THE TROUGH OVER THE GREAT LAKES WILL REMAIN THROUGH THE END OF THE
WEEK SO A GENERAL CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS.

&&

.AVIATION...

MOST AIRPORTS THIS AFTERNOON HAVE BEEN IFR DUE TO VISIBILITIES IN
RAIN AND FOG. CEILINGS HAVE REMAINED IN THE MVFR CATEGORY. EXPECT
CEILING TO DROP TO IFR AND TEMPO LIFR OVERNIGHT AND RAIN CONTINUES
AND DEWPOINTS RISE TO NEAR 70 IN ALL LOCATIONS. WINDS WILL REMAIN
LESS THAN 10 KTS THROUGH THE FORECAST PERIOD. IT APPEARS THAT IT
WILL BE A FEW DAYS BEFORE CONDITIONS IMPROVE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ006-011-012-017>019-024>028-033-037-
041-042-045-046-049>053 UNTIL 8 PM MONDAY.
FLASH FLOOD WATCH FOR PAZ034>036-056>059-063>066 UNTIL 6 AM
MONDAY.
&&

SHORT TERM...LAMBERT
LONG TERM...TYBURSKI
AVIATION...LAMBERT
Hazardous weather outlook, Jun 25, 3:39 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT SUN JUN 25 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-262045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
439 PM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR ALL OF
CENTRAL PENNSYLVANIA...EXCEPT FOR WARREN AND MCKEAN COUNTIES...

WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY
HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 8 PM MONDAY ACROSS THE
CENTRAL SUSQUEHANNA RIVER VALLEY...CENTRAL AND NORTHERN MOUNTAINS
AND LAUREL HIGHLANDS...

AREAS NOT IN THE FLOOD WATCH ARE MCKEAN AND WARREN COUNTY IN
NORTHWESTERN PENNSYLVANIA...AND THE LOWER SUSQUEHANNA VALLEY.

ADDITIONAL RAINFALL AMOUNTS IN THE WATCH AREA WILL RANGE FROM 1 TO
2 INCHES ON MONDAY.

PLEASE REFER TO PHLFFACTP FOR INFORMATION PERTAINING TO THE
SPECIFIC AREAL EXTENT AND VALID TIMES OF THE FLASH FLOOD WATCHES.

THE NEARLY STATIONARY FRONTAL BOUNDARY WILL DRIFT NORTH AND WEST
BECOMING LOCATED FROM NEAR PITTSBURGH TO ELMIRA BY LATE MONDAY.
THIS MAY BRING A TEMPORARY LULL IN THE WIDESPREAD HEAVY RAIN
MONDAY NIGHT INTO TUESDAY MORNING. ANOTHER DISTURBANCE WILL MOVE
NORTH AND BRING MORE TROPICAL DOWNPOURS TO THE REGION TUESDAY
AFTERNOON AND NIGHT...LEADING TO ANOTHER POTENTIAL ROUND OF
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR
MORE...ALONG WITH ANY FLOODING ALONG STREAMS.

LAMBERT

In the hours before

Local storm report, Jun 25, 1:55 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 PM EDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      GREENCASTLE             39.79N 77.73W
06/25/2006                   FRANKLIN           PA   EMERGENCY MNGR

            RTE 11 UNDERPASS FKOODED. 2 INDIVIDUALS TRAPPED IN
            VEHICLE

&&

JJL

The radar

The Sterling radar (KLWX), 102 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Adams

When
June 25, 4:00 PM EST to June 26, 2:30 AM EST
Where
Adams County, Gettysburg
Reported by
EMERGENCY MANAGER
Coordinates
39.872, -77.218 (the zone’s center; the record gives no point)

Heavy rain caused flash flooding in Adams County. Bermudian Creek came out of its bank flooding Home Back Bridge. Old Harrisburg Road near Gettysburg was also flooded. At 21:15 LST, water rescues were performed on Matamoras Valley Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518605.